Statins aches pains
by Nathan Wei, MD, FACP, FACR
Nathan Wei is a nationally known board-certified rheumatologist and author of the Second Opinion Arthritis Treatment Kit. It's available exclusively at this website... not available in stores.
Click here: Second Opinion Arthritis Treatment Kit
Statin drugs cause a number of muscle problems.
First, they can cause simple muscle aches and pains. This condition usually gets better once the drug is discontinued. The second problem statins cause is mild muscle inflammation along with weakness. The blood muscle enzyme, CPK, is mildly elevated.
While this problem also gets better once the drug is stopped, it may take several months to resolve. Statins can cause extreme muscle inflammation, damage leading to profound weakness. The CPK, is markedly elevated. When the muscles get this damaged, they release a protein called myoglobin into the blood. Myoglobin in large quantities can lead to kidney failure.
The risk of muscle injury is increased when a statin is used with other drugs that also affect muscles. When statins are combined with drugs like niacin or fenofibrate, the incidence of muscle damage is greatly increased.
Finally, there is an autoimmune muscle problem that can occur even years after discontinuation of statin use. Apparently the drug induces a chronic autoimmune necrotizing muscle problem. This has been reported by Mamman and Christopher-Stine at Johns Hopkins.
Get more information about statins aches pains an related conditions as well as...
• Insider arthritis tips that help you erase the pain and fatigue of rheumatoid arthritis almost overnight!
• Devastating ammunition against low back pain... discover 9 secrets!
• Ignored remedies that eliminate fibromyalgia symptoms quickly!
• Obsolete treatments for knee osteoarthritis that still are used... and may still work for you!
• The stiff penalties you face if you ignore this type of hip pain...
• 7 easy-to-implement neck pain remedies that work like a charm!
• And much more...
Second Opinion Arthritis Treatment Kit
Return to arthritis home page.